Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Aging With HIVAging With HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Revisiting fitness @ 40 with hiv
Oct 21, 2008

I'm presently overweight at 5'10" and 225. I worked out regularly but not recently. Is there hope that I can workout and reduce the hypertension and high cholesterol meds I am taking in addition to my hiv meds. I also have sleep apnea. Do I stand a chance of losing weight while taking hiv meds, plus depo and deca shots?

Response from Dr. Moyle

Regular exercise and weight loss to achieve a body mass index (BMI) of 20-25 generally leads to improvements in blood pressure and lipids, with both falls in bad and rises in good cholesterol. Sleep apnea is also more common in persons who are overweight and may improve with weight loss. Sleep apnea also contributes to fatigue. Use of anabolic steroids are a bad plan as these drugs make blood lipids worse, may unfavourably affect mood and create dependence. In persons with HIV where testosterone production may be lower than normal they may trigger 'hypogonadism' a permanent reduction in testosterone prouction triggering the need for lifelong supplements. Its much better to lose the weight the old fashioned way with dietary advice (a 'low GI, mediteranean type diet' is often the best) and regular exercise with a considerable cardio component Good Luck Dr Moyle



Previous
Organ donation
Next
Ref @all over the place July 28th&1 Oct 08

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement